MAUDE Adverse Event Report: DEPUY MITEK LLC US MODULAR DRV 23MM; SURGICAL SCREWDRIVER, REUSABLE

DEPUY MITEK LLC US MODULAR DRV 23MM; SURGICAL SCREWDRIVER, REUSABLE
Model Number 219957
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4) - incomplete.The lot number is not currently available.Without a lot number the device history records review could not be completed.Product was returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Investigation summary: the complaint device was received and evaluated.Visual observations revealed the distal end of the hex driver is deformed/bent.This complaint is confirmed.Additionally, the laser markings are fading off, indicating this device was heavily use in the field.This type of failure of a bent distal tip is consistent with device being dropped, hitting other metal instruments or excess force exerted during use.Other than the possibilities listed, a specific root cause cannot be determined.Furthermore, no lot number was supplied which precludes conducting a dhr review or a lot specific search in the complaints handling system.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the sales rep while observing the devices that the following: cord cutter was not sliding properly and modular driver 23mm was bent at the distal tip the sales rep stated that the customer did not report any patient harms to him.It was not reported if the device was used in surgery, or if there was patient involvement.It was not reported if there were any delays in the surgical procedure, or if a spare device was available for use.There were no reports of any injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Result codes, conclusion codes: further investigation determined that both result and conclusion codes were incorrect.Therefore, both fields have been updated accordingly, investigation summary the complaint device was received and evaluated.Visual observations revealed the distal end of the hex driver is deformed/bent.This complaint is confirmed.Additionally, the laser markings are fading off, indicating this device was heavily use in the field.This type of failure of a bent distal tip is consistent with device being dropped, hitting other metal instruments or excess force exerted during use.Other than the possibilities listed, a specific root cause cannot be determined.Furthermore, no lot number was supplied which precludes conducting a dhr review or a lot specific search in the complaints handling system.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
MODULAR DRV 23MM
Common Device Name
SURGICAL SCREWDRIVER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9069726
Report Number1221934-2019-58333
Device Sequence Number3761925
Product Code LXH
UDI-Device Identifier10886705007004
UDI-Public10886705007004
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number219957
Device Catalogue Number219957
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2018
Initial Date Received by Manufacturer 04/30/2018
Supplement Date Received by Manufacturer08/07/2020
Initial Report FDA Received Date09/16/2019
Supplement Report FDA Received Date08/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1